Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 269, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jul 12, 2012, 6:39 PM CDT for Dawson County, Nebraska. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2012, 6:39 PM CDT (23:39 UTC)
- Expired
- Jul 12, 2012, 7:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Dawson County, NE
The radar
The North Platte radar (KLNX), 132 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 6:52 PM CDT | TSTM WND GST 50 | 3 W Cozad, NE | VERY HEAVY RAIN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1940 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
265
WUUS53 KGID 122339
SVRGID
NEC047-130015-
/O.NEW.KGID.SV.W.0269.120712T2339Z-120713T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
639 PM CDT THU JUL 12 2012
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DAWSON COUNTY IN SOUTH CENTRAL NEBRASKA...
* UNTIL 715 PM CDT
* AT 637 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST
OF OCONTO TO COZAD TO 9 MILES SOUTHWEST OF GOTHENBURG...AND MOVING
SOUTHEAST AT 25 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
LEXINGTON AND COZAD.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 209 AND 239.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4105 10022 4105 9974 4096 9960 4091 9961
4085 9966 4083 9966 4082 9967 4070 9972
4069 10008 4075 10023 4104 10023
TIME...MOT...LOC 2340Z 310DEG 20KT 4106 9993 4089 10000
4081 10024
WIND...HAIL 60MPH 0.88IN
$$
PFANNKUCH3 follow-up statements
192
WWUS53 KGID 122351
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
651 PM CDT THU JUL 12 2012
NEC047-130015-
/O.CON.KGID.SV.W.0269.000000T0000Z-120713T0015Z/
DAWSON NE-
651 PM CDT THU JUL 12 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DAWSON COUNTY
UNTIL 715 PM CDT...
AT 646 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 11 MILES SOUTHWEST OF OCONTO TO COZAD TO 11 MILES SOUTHWEST OF
WILLOW ISLAND...MOVING SOUTHEAST AT 25 MPH. NICKEL SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
IN ADDITION...AT 633 PM CDT...A STORM CHASER ESTIMATED 60 MPH WINDS
8 MILES NORTHWEST OF COZAD WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LEXINGTON...COZAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4098 10016 4105 10011 4105 9974 4096 9960
4091 9961 4085 9966 4070 9972 4069 10008
4075 10023
TIME...MOT...LOC 2351Z 314DEG 24KT 4100 9987 4083 9995
4075 10019
WIND...HAIL 60MPH 0.88IN
$$
PFANNKUCH077
WWUS53 KGID 130005
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
705 PM CDT THU JUL 12 2012
NEC047-130015-
/O.CON.KGID.SV.W.0269.000000T0000Z-120713T0015Z/
DAWSON NE-
705 PM CDT THU JUL 12 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN DAWSON
COUNTY UNTIL 715 PM CDT...
AT 700 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 10 MILES SOUTH OF OCONTO TO 6 MILES SOUTHEAST OF COZAD TO 5
MILES NORTHWEST OF EUSTIS...MOVING SOUTHEAST AT 35 MPH. PEA TO PENNY
SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
LEXINGTON...COZAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO BRIEF PONDING OF WATER ON ROADS.
&&
LAT...LON 4103 9977 4097 9965 4092 9964 4071 9976
4069 10008 4075 10019 4092 10008 4105 10001
4105 9991
TIME...MOT...LOC 0005Z 315DEG 29KT 4098 9979 4079 9986
4070 10004
WIND...HAIL 60MPH 0.75IN
$$
PFANNKUCH855
WWUS53 KGID 130014
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
714 PM CDT THU JUL 12 2012
NEC047-130025-
/O.EXP.KGID.SV.W.0269.000000T0000Z-120713T0015Z/
DAWSON NE-
714 PM CDT THU JUL 12 2012
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN DAWSON COUNTY HAS
EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER GUSTY WINDS OF 40 TO 50 MPH ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS.
LAT...LON 4103 9977 4097 9965 4092 9964 4071 9976
4069 10008 4075 10019 4092 10008 4105 10001
4105 9991
TIME...MOT...LOC 0015Z 315DEG 29KT 4083 9983 4064 9991
4055 10010
$$
PFANNKUCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 6:24 PM CDT, 15 minutes earlier.
Area forecast discussion, Jul 12, 6:24 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 624 PM CDT THU JUL 12 2012 .AVIATION...00Z KGRI TAF. A FEW THUNDERSTORMS HAVE FORMED TO THE NORTH AND NORTHWEST OF THE TERMINAL AREA ALONG THE SOUTHERN EDGE OF A MID LEVEL DISTURBANCE AND THESE COULD SLIDE INTO THE TERMINAL AREA AROUND 02Z. WITH BETTER FORCING NORTH AND INSTABILITY DECREASING AFTER SUNSET...STILL SOME UNCERTAINTY IF THESE WILL MAKE IT INTO THE KGRI AREA. AFTER MIDNIGHT...THINGS SHOULD QUIET DOWN AND WOULD EXPECT MOST OF FRIDAY TO BE QUIET WEATHERWISE. && .PREV DISCUSSION... /ISSUED 339 PM CDT THU JUL 12 2012/ SHORT TERM...THROUGH FRIDAY AFTERNOON. MORNING UPPER AIR ANALYSIS INDICATES RIDGING OVER THE SOUTHWESTERN CONUS...WITH A WEAK TROUGH OVER THE EAST. A MID LEVEL SHORT WAVE IS NOTED OVER SOUTH CENTRAL CANADA AND THE NORTHERN PLAINS...AND A MID LEVEL LOW IS EVIDENT NEARING THE NORTHWESTERN CONUS FROM THE PACIFIC. WITH THE BULK OF MID AND UPPER LEVEL JET ENERGY RELEGATED TO CANADA...WEAK MID AND UPPER LEVEL TROPOSPHERIC FLOW PERSISTS OVER THE CENTRAL PLAINS WITH ONLY A ~60KT UPPER LEVEL JET STREAK TO SPEAK OF OVER THE NORTHWESTERN CONUS. WATER VAPOR IMAGERY SHOWS PLENTY OF MID LEVEL MOISTURE OVER THE SOUTHWESTERN CONUS...AS WELL AS THE SOUTHEASTERN CONUS. SOME OF THIS INCREASED MOISTURE IS BEGINNING TO SPILL OVER THE SOUTHWESTERN CONUS RIDGE INTO THE CENTRAL PLAINS. AT THE SURFACE A RIDGE OF HIGH PRESSURE IS NOTED OVER THE MISSISSIPPI VALLEY...WITH LOW LEVEL RETURN FLOW TRYING TO ESTABLISH ITSELF ACROSS THE CENTRAL PLAINS. A SURFACE TROUGH IS ALSO NOTED EXTENDING FROM NEAR KANW TO NEAR KOGA. RADAR DATA FROM KUEX...KLNX AND KOAX INDICATES DEVELOPING PRECIPITATION OVER WESTERN NEBRASKA. SHORT TERM GUIDANCE SUGGESTS THE MID LEVEL SHORT WAVE OVER THE NORTHERN PLAINS WILL CONTINUE MOVING TO THE EAST TONIGHT INTO TOMORROW. THE ASSOCIATED SURFACE TROUGH IS CURRENTLY TRYING TO PUSH EAST ACROSS NEBRASKA AND MAY MAKE IT AS FAR EAST AS OUR FAR WEST/NORTHWESTERN CWA. THAT BEING SAID...GUIDANCE SUGGESTS THIS TROUGH WILL BECOME DISCONNECTED FROM THE PARENT MID LEVEL TROUGH AND ACTUALLY RETROGRADE BACK TO THE WEST TONIGHT INTO TOMORROW. AS WAS BEING INDICATED YESTERDAY...THE BULK OF THE DPVA AND MID LEVEL THERMAL ADVECTION IN ASSOCIATION WITH THE MID LEVEL SHORT WAVE WILL STAY NORTH OF OUR AREA FOR THE MOST PART...BUT JUST ENOUGH OMEGA ALONG THE SOUTH/SOUTHEASTERN PERIPHERY OF THE MID LEVEL TROUGH AXIS...WORKING IN CONCERT WITH MODEST LOW LEVEL CONVERGENCE ALONG THE SURFACE TROUGH...MAY BE ENOUGH TO PROMOTE CONVECTION ACROSS NORTHWESTERN PORTIONS OF OUR CWA LATE THIS AFTERNOON AND INTO THIS EVENING. THIS SOLUTION IS SUPPORTED BY QPF FIELDS FROM THE NAM...EC...SREF-MEAN AND HRRR. WILL GO AHEAD AND MAINTAIN SLIGHT CHANCE POPS ACROSS OUR NORTHWEST 21Z-00Z THIS AFTERNOON/EVENING AS A RESULT. SHOULD CONVECTION BE REALIZED ACROSS OUR NORTHWEST THIS AFTERNOON OR EVENING...RELATIVELY LOW VALUES OF LOW LEVEL MOISTURE WILL HELP KEEP INSTABILITY SOMEWHAT LOW. THE NAM SUGGESTS 0-1KM MLCAPE VALUES OF ~1000J/KG WILL BE REALIZED LATE THIS AFTERNOON AND EVENING ACROSS OUR NORTHWEST...AND SPC MESO-ANALYSIS PAGE SUGGESTS THESE LEVELS OF INSTABILITY ARE PRETTY MUCH IN PLACE NOW. IN ADDITION...THE AFOREMENTIONED WEAK MID AND UPPER LEVEL FLOW WILL ALSO KEEP DEEP LAYER BULK SHEAR ON THE WEAK SIDE...NOT MUCH HIGHER THAN 25KTS. GIVEN ALL THIS...WILL KEEP ANY SEVERE WORDING OUT OF THE HWO FOR THIS AFTERNOON AND EVENING...BUT WILL MENTION AN ISOLATED STRONG STORM JUST IN CASE A FAIRLY DEEP UPDRAFT CAN MATERIALIZE FROM WHAT INSTABILITY AND SHEAR ARE AVAILABLE. THUNDERSTORM ACTIVITY MAY TRY TO TREK EAST/SOUTHEAST ACROSS THE NORTHWESTERN HALF OF THE CWA AFTER SUNSET TONIGHT...BUT WITH THE MID LEVEL TROUGH AXIS MOVING WELL EAST/NORTHEAST OF OUR REGION...THE SURFACE TROUGH RETROGRADING BACK TO THE WEST...AND LITTLE TO NO LOW LEVEL JET ENERGY EXPECTED ACROSS OUR AREA TONIGHT...CURRENTLY BELIEVE ANY LINGERING CONVECTION WILL DIE OUT BY 06Z OR SHORTLY AFTER AS IT NEARS CENTRAL PORTIONS OF THE CWA. DRY CONDITIONS ARE THEN EXPECTED THROUGH MUCH OF TOMORROW...BUT BY LATE AFTERNOON THE NAM AND OPERATIONAL GFS BOTH SUGGEST THE ~60KT UPPER LEVEL JET STREAK...CURRENTLY OVER THE NORTHWESTERN CONUS...WILL INCREASE IN AERIAL COVERAGE AS THE UPPER LEVEL RIDGE BEGINS BUILDING BACK INTO THE CENTRAL CONUS. BY MID AFTERNOON FRIDAY THIS UPPER LEVEL JET STREAK IS EXPECTED TO EXTEND FROM THE NORTHWESTERN CONUS...NORTHEASTWARD INTO SOUTHERN CANADA...AND THEN BACK SOUTH/SOUTHEAST INTO THE CENTRAL CONUS...WITH THE LEFT-FRONT QUAD OF THIS JET STREAK EXPECTED TO SET UP SHOP OVER THE EASTERN HALF OF OUR CWA. THERE MAY BE JUST ENOUGH FORCING WITHIN THE INDIRECT THERMAL CIRCULATION FOR PRECIPITATION PRODUCTION ACROSS EASTERN PORTIONS OF OUR CWA FRIDAY AFTERNOON. THIS IS SUPPORTED BY QPF FIELDS FROM THE NAM...OPERATIONAL GFS...AND TO A LESSER EXTENT THE SREF-MEAN. WILL GO AHEAD WITH SLIGHT CHANCE POPS ACROSS OUR EASTERN CWA FOR FRIDAY AFTERNOON AS A RESULT. THE NAM SUGGESTS 0-1KM MLCAPE VALUES OF ~1000J/KG WILL BE AVAILABLE FOR UPDRAFT PRODUCTION FRIDAY AFTERNOON...WITH DEEP LAYER BULK SHEAR OF AROUND 30KTS. GIVEN ALL THIS AM NOT OVERLY IMPRESSED WITH THE POTENTIAL FOR SEVERE WEATHER FRIDAY AND WILL GO WITH STRONG STORM WORDING IN THE HWO AS A RESULT. SLIGHTLY DRIER AIR ADVECTING IN FROM THE WEST...ALONG WITH CLEARING SKIES AFTER 06Z...SHOULD PROVIDE 25-30 DEGREE TEMPERATURE DROP OFFS TONIGHT...WHICH PRESENTS OVERNIGHT LOWS IN THE 60S FOR THE MOST PART. SOUTHERLY LOW LEVEL FLOW WILL PRESENT LOW LEVEL WARM AIR ADVECTION AND SLIGHTLY WARMER WEATHER FRIDAY AFTERNOON...WITH HIGHS IN THE MID TO UPPER 90S CURRENTLY FORECAST THROUGH MOST LOCATIONS ACROSS THE CWA. LONG TERM...FRIDAY EVENING THROUGH NEXT THURSDAY. AT LEAST FOR NOW...HAVE MAINTAINED A DRY FORECAST FOR THE VAST MAJORITY OF THIS TIME FRAME...ALTHOUGH ITS CERTAINLY NOT WITHOUT QUESTION THAT SOME STORM CHANCES MAY EVENTUALLY NEED INTRODUCED MAINLY INTO THE TUESDAY NIGHT THROUGH THURSDAY PERIOD IF THE CURRENT GFS SOLUTION MATERIALIZES. STARTING OFF FRIDAY EVENING/NIGHT...12Z NAM/GFS ARE IN GOOD AGREEMENT DEPICTING THE EXPANSIVE WESTERN CONUS RIDGE CENTERED OVER CO...WHILE OFF TO THE NORTHEAST...A DEPARTING SHORTWAVE TROUGH AXIS SLIDES ACROSS THE MN/WI/EASTERN IA AREA. ALTHOUGH UPPER FORCING APPEARS QUITE NEGLIGIBLE OVER THE AREA BEHIND THIS DEPARTING WAVE...WAS NOT QUITE READY YET TO COMPLETELY REMOVE THE POPS THAT WERE JUST INTRODUCED 24 HOURS AGO. IN COLLABORATION WITH THE SHORT TERM FORECASTER DOING THE FRIDAY AFTERNOON PERIOD...DID HOWEVER TRIM BACK FRIDAY NIGHT SLIGHT POPS TO ONLY FAR EASTERN PORTIONS OF THE CWA...EAST OF THE TRI-CITIES. WITH AT LEAST A WEAK LOW LEVEL JET IN THE AREA...SUPPOSE A FEW STORMS IN THIS AREA CANNOT COMPLETELY BE RULED OUT...BUT CURRENT FEELING IS THAT EVEN THE LIMITED AREA OF REMAINING POPS ARE STANDING ON SHAKY GROUND. IF ANY STORMS DO IN FACT MATERIALIZE OR LINGER INTO THE EVENING...A STRONG STORM IS NOT OUT OF THE QUESTION BUT NOT THINKING SEVERE. OTHERWISE...NUDGED LOW TEMPS DOWN 1-3 DEGREES FROM PREVIOUS FORECAST PER MET/MAV GUIDANCE BLEND...MAINLY MID- UPPER 60S. SATURDAY/SATURDAY NIGHT...CONFIDENCE IN REASONABLY HIGH IN THE CONTINUED DRY FORECAST...AS THE MID-UPPER RIDGE BECOMES POSITIVELY TILTED AND CENTERED FROM NM TO SOUTHWEST NEB...AND THE MAIN SHORTWAVES OF INTEREST WELL OFF TO THE NORTHWEST AND NORTHEAST OF THE CENTRAL PLAINS. ALTHOUGH AT LEAST A FEW STORMS CANNOT BE RULED OUT IN ASSOCIATION WITH A WARM FRONT EVIDENT AT 850MB...THIS WOULD SEEM TO BE MOST FAVORED IN PARTS OF NORTHWEST NEB. REGARDING HIGH TEMPS SATURDAY...ONLY TWEAKED SLIGHTLY...UPPING PARTS OF THE SOUTHWEST CWA A FEW DEGREES AND LOWERING SEVERAL NEB AREA 1-2 DEGREES. THIS YIELDS MID-90S MOST AREAS NORTH OF HIGHWAY 6...AND UPPER 90S TO JUST OVER 100 IN KS ZONES. SUNDAY/SUNDAY NIGHT...THE RIDGE AXIS FLATTENS A BIT..BUT WITH THE AXIS STILL EXTENDING FROM THE CO/NM/OK/TX/KS BORDER AREA NORTHEAST TOWARD IA. COMPARED TO FRIDAY-SATURDAY...A BIT STRONGER SOUTH BREEZE SHOULD BE IN PLACE BY THEN...IN RESPONSE TO LOW PRESSURE MOVING ACROSS THE DAKOTAS. AGAIN MADE MINOR TWEAKS TO HIGH TEMPERATURES...WITH MAINLY MID 90S IN NEB AND UPPER 90S TO AROUND 101 IN KS AND ALSO FURNAS COUNTY AREA. ALTHOUGH DO NOT OFFICIALLY HAVE RELATIVE HUMIDITY LEVELS DROPPING BELOW 20 PERCENT YET...AND ALSO DO NOT HAVE WINDS AT/ABOVE 20 MPH...THIS WILL NEED TO BE MONITORED FOR POSSIBLE FIRE WEATHER CONCERNS...ESPECIALLY IF THE STRONGER WIND SPEEDS AND LOWER DEWPOINTS IN THE RAW 12Z NAM SOLUTION VERIFY. MONDAY/MONDAY NIGHT...A DRY FORECAST CONTINUES...AS THE RIDGE AXIS CONTINUES TO DOMINATE THE CENTRAL CONUS...AS A SEASONABLY STRONG SHORTWAVE SLIDES FROM SOUTH CENTRAL CANADA TOWARD THE UPPER GREAT LAKES. ALTHOUGH THE RISK OF SOME HIGH PLAINS CONVECTION SNEAKING IN FROM THE WEST IS NOT COMPLETELY OUT OF THE QUESTION...THIS RISK APPEARS MINIMAL ENOUGH TO OMIT FOR NOW. CHANGED HIGH TEMPS VERY LITTLE FROM FROM PREVIOUS...WITH MOST OF THE CWA IN THE 96-99 RANGE. TUESDAY/TUESDAY NIGHT...THIS IS WHERE CONFIDENCE IN THE CURRENTLY DRY FORECAST STARTS TO GET AT LEAST SLIGHTLY MORE SHAKY...AS THE PREFERRED ECMWF SOLUTION KEEPS THE RIDGE AXIS FIRMLY IN CONTROL OF THE CENTRAL PLAINS...BUT ALSO NOW GENERATES SOME QPF IN THE VICINITY OF AN EAST-WEST SURFACE FRONT. THE GFS SOLUTION IS EVEN MORE AGGRESSIVE GENERATING FAIRLY WIDESPREAD CONVECTION MAINLY IN NEB ZONES TUES NIGHT...BUT ITS DEPICTION OF SHORTWAVE ENERGY RIDING AROUND THE NORTHWEST FRINGE OF THE RIDGE AXIS ALSO APPEARS A BIT OVERDONE. ALL THINGS CONSIDERED...DECIDED THE BEST APPROACH FOR NOW WAS TO STAY THE DRY COURSE...AND WAIT UNTIL CONFIDENCE POTENTIALLY INCREASES TO ADVERTISE RAIN CHANCES. TEMP WISE TUESDAY...HAVE HIGHS MAINLY MID 90S IN NEB AND NEAR 100 IN KS...BUT IF ANY KIND OF DECENT EAST-WEST SURFACE BOUNDARY SETS UP...COULD EASILY SEE MUCH OF NEB ZONES STRUGGLING TO REACH THE LOW 90S...SOMEWHAT SIMILAR TO THE PATTERN IN LATE JUNE WHEN WE WERE CONSISTENTLY OVERDOING HIGHS NORTH OF THE HIGHWAY 6 CORRIDOR. SOMETHING TO WATCH... WEDNESDAY THROUGH THURSDAY...THIS IS WHERE MODEL AGREEMENT REALLY STARTS GOING OUT THE WINDOW...WITH THE PREFERRED ECMWF REALLY KEEPING THE UPPER RIDGE AXIS ENTRENCHED ACROSS THE NE/KS/IA/MO REGION...KEEPING THE MOST FAVORED ZONE FOR CONVECTION WEST ACROSS THE HIGH PLAINS AND NORTH ACROSS THE DAKOTAS. ON THE OTHER HAND...THE GFS REALLY GOES GANGBUSTERS WITH BREAKING OUT CONVECTION ACROSS MUCH OF THE CWA DURING THIS TIME FRAME...AS IT CENTERS THE RIDGE AXIS FARTHER WEST AND DROPS SHORTWAVES SOUTHWARD ACROSS THE CENTRAL PLAINS. ALTHOUGH AT LEAST SLIGHT POPS MAY ULTIMATELY NEED ADDED IF THE ECMWF STARTS TRENDING THIS DIRECTION...OPTED TO STAY THE DRY COURSE FOR NOW AND NOT START LITTERING THE EXTENDED PERIODS WITH QUESTIONABLE RAIN CHANCES IN THIS OVERALL DROUGHT-PERSISTING PATTERN. DID NOT DEVIATE FROM ALLBLEND CONSENSUS HIGHS WED/THURS...WITH LOW-MID 90S IN NEB AND MID-UPPER 90S IN KS. CERTAINLY IF THE RIDGE AXIS IS AS DOMINANT AS THE ECMWF SUGGESTS...THESE HIGHS MAY NEED RAISED ESPECIALLY NEAR THE STATE LINE AND SOUTHWARD. PREV DISCUSSION... /ISSUED 1215 PM CDT THU JUL 12 2012/ AVIATION...18Z KGRI TAF. VFR CONDITIONS TO CONTINUE THROUGH THE NEXT 24 HOURS. HIGH LEVEL CLOUDS NEAR 12000FT AGL WILL BE ON THE INCREASE THIS AFTERNOON. SURFACE WINDS...AT AROUND 08KTS...WILL START FROM THE SOUTHWEST EARLY THIS AFTERNOON...PERHAPS BACKING TO MORE OF A SOUTH/SOUTHEASTERLY DIRECTION BY LATE AFTERNOON/EARLY EVENING AND THEN BECOME LIGHT AND VARIABLE AFTER SUNSET. VISIBILITY RESTRICTIONS ARE NOT EXPECTED THROUGH THE NEXT 24 HOURS. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Jul 12, 3:17 PM CDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 317 PM CDT THU JUL 12 2012 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 131200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 317 PM CDT THU JUL 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING...PRIMARILY ALONG AND NORTHWEST OF A LINE FROM LEXINGTON TO GREELEY IN NEBRASKA. ALTHOUGH SEVERE WEATHER IS NOT EXPECTED...AN ISOLATED STRONG STORM CANNOT BE RULED OUT WITH HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS TO AROUND 50 MPH BOTH BEING POSSIBLE. THUNDERSTORM ACTIVITY WILL SPREAD SOUTHEASTWARD OVERNIGHT TONIGHT...AND MAY REACH AS FAR EAST AS A LINE FROM FULLERTON TO FRANKLIN IN NEBRASKA...TO PRAIRIE VIEW IN KANSAS. SEVERE WEATHER IS NOT EXPECTED WITH THIS OVERNIGHT ACTIVITY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED THUNDERSTORM ACTIVITY WILL BE POSSIBLE FRIDAY AFTERNOON THROUGH FRIDAY NIGHT...PRIMARILY ALONG AND EAST OF A LINE FROM GENOA TO SUPERIOR IN NEBRASKA. A STRONG STORM...WITH HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS TO AROUND 50 MPH...WILL BE POSSIBLE WITH THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) BRYANT
In the hours before
Special weather statement, Jul 12, 6:06 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
606 PM CDT THU JUL 12 2012
NEZ060-122345-
DAWSON NE-
606 PM CDT THU JUL 12 2012
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DAWSON COUNTY UNTIL 645
PM CDT...
AT 603 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTH OF GOTHENBURG...OR 32 MILES
NORTHWEST OF LEXINGTON...MOVING SOUTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
GOTHENBURG...
WILLOW ISLAND...
COZAD...
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 209 AND 229.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4105 10022 4105 9993 4103 9988 4081 9984
4070 10021 4078 10023 4104 10023
TIME...MOT...LOC 2305Z 329DEG 22KT 4109 10018
EWALDLocal storm report, Jul 12, 6:28 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
628 PM CDT THU JUL 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM HAIL 6 N GOTHENBURG 41.02N 100.16W
07/12/2012 E0.25 INCH DAWSON NE PUBLIC
PEA SIZE HAIL AND ESTIMATED 35 MPH WINDS WITH SHELF CLOUD
VISIBLE.
&&
PFANNKUCHLocal storm report, Jul 12, 6:37 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
637 PM CDT THU JUL 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM TSTM WND GST 8 NW COZAD 40.94N 100.09W
07/12/2012 E60 MPH DAWSON NE STORM CHASER
&&
DOXEYThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 6:06 PM CDT | Special Weather Statement | GID | Dawson | 39 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.